On the Efficiency of Solvency Optimizing Guaranteed Returns in the Insurance Sector
AbstractPresent low interest rates environment brings about numerous economic effects. Insurance companies are also strongly affected, since traditional insurance products often provide guaranteed returns to policyholders. As guaranteed returns are related to market interest rates, the question about the optimality of currently applied guaranteed returns becomes increasingly compelling in the insurance sector. This paper examines optimality of guaranteed returns from a solvency aspect. With the applied theoretical approach it is possible to identify multiple optima, from which the „best” is defined as the efficient one. In this framework, some theoretical properties of optimal guaranteed returns are described and existence criteria for the efficient optimum are derived. The paper aims at contributing to the literature also by highlighting a price sensitivity related effect of the choice of guaranteed returns in the insurance sector.
solvency, risk analysis, insurance, regulation
Published in Onlinefirst
How to Cite
SZÜLE, Borbála. On the Efficiency of Solvency Optimizing Guaranteed Returns in the Insurance Sector. Periodica Polytechnica Social and Management Sciences, [S.l.], v. 25, n. 1, p. 25-31, 2017. ISSN 1587-3803. Available at: <https://pp.bme.hu/so/article/view/8992>. Date accessed: 25 feb. 2018. doi: https://doi.org/10.3311/PPso.8992.